MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. XENMATRIX AB; PORCINE SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. XENMATRIX AB; PORCINE SURGICAL MESH
Catalog Number 1151935
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Pain (1994); Seroma (2069)
Date of Event 01/02/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
There is no connection that can be made at this time between the reported post-operative complication (seroma) and any problem with the bard/davol xenmatrix ab graft used to treat the patient.The study subject has a complicated medical / surgical history that includes, diabetes, obesity, asthma, and multiple prior abdominal surgeries.The adverse event of seroma is classified by the clinician as being possible related to the study device and possible related to the procedure.No definitive conclusion can be made at this time.Seroma formation is a known inherent risk of surgery and is listed in the instructions-for-use, which are provided with the device, as a possible complication.Should additional information is provided, a supplemental emdr will be submitted.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.Remains implanted.
 
Event or Problem Description
It was reported to davol that a patient who is part of a clinical study experienced a post operative seroma.On (b)(6) 2017 - the patient underwent implant of the xenmatrix ab graft during a complex multi-part procedure including a colectomy, end ileostomy, splenic flexure mobilization, subtotal gastrectomy, and gastrocolic takedown.The procedure was performed intraperitoneal with component separation technique.A fistula is noted to have been present at the time of this procedure.The size of the hernia defect was 30cm in length and 15cm in width.As reported, it was necessary to trim the xenmatrix ab graft and there was a 5cm graft overlap maintained around the hernia defect.The hernia location was midline and involved the subxiphoid, epigastric, umbilical, infraumbilical and suprapubic space.The perimeter of the mesh was sutured with long-term absorbable monofilament with 33 fixation points.The midline fascia and skin were completely closed.A drain was inserted in the left upper quadrant, the left lower quadrant and the right lower quadrant.Hernia site wound classification noted as class iii (contaminated).The patient experienced acute blood loss anemia which was assessed as not device related and possibly procedure related.On (b)(6) 2017 - the patient was diagnosed with incisional cellulitis.This adverse event was assessed as not device related and possibly procedure related.The patient was started on antibiotics.On (b)(6) 2017 - the left upper quadrant drain removed.On (b)(6) 2017- the left lower quadrant drain removed.On (b)(6) 2017 - the right lower quadrant drain removed.On (b)(6) 2018 - the patient was admitted to the hospital with abdominal pain and diagnosed with a seroma.This adverse event was assessed as possibly device related and possibly procedure related.Ae required intervention and a drain was placed by interventional radiology.On (b)(6) 2018 - the patient was diagnosed with a linear ulceration.This adverse event was assessed as not device related and not procedure related.This emdr is submitted to report the formation of the post operative seroma as the event was assessed to be possible device related.

Brand Name
XENMATRIX AB
Common Device Name
PORCINE SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key7226342
Report Number1213643-2018-00152
Device Sequence Number13666622
Product Code PIJ
UDI-Device Identifier00801741074301
UDI-Public(01)00801741074301
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K151177
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source health professional,other,stu
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 01/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/28/2017
Device Catalogue Number1151935
Device Lot NumberHUZJ0043
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/05/2018
Initial Report FDA Received Date01/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient Weight100